Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 24, 2018, 4:17 PM CST for Union County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 4:17 PM CST (22:17 UTC)
- Expired
- Feb 24, 2018, 5:00 PM CST
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Union County, IL
The radar
The Paducah radar (KPAH), 55 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:16 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
137
WUUS53 KPAH 242217
SVRPAH
ILC181-242300-
/O.NEW.KPAH.SV.W.0004.180224T2217Z-180224T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
417 PM CST SAT FEB 24 2018
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Union County in southern Illinois...
* Until 500 PM CST
* At 416 PM CST, a severe thunderstorm was located near Jonesboro,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Anna, Jonesboro, Dongola and Mill Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CST for southern
Illinois...and southeastern Missouri.
LAT...LON 3734 8938 3741 8943 3760 8910 3759 8904
3734 8904 3733 8908
TIME...MOT...LOC 2216Z 241DEG 29KT 3738 8929
HAIL...<.75IN
WIND...60MPH
$$
SP1 follow-up statement
899
WWUS53 KPAH 242239
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
439 PM CST SAT FEB 24 2018
ILC181-242300-
/O.CON.KPAH.SV.W.0004.000000T0000Z-180224T2300Z/
Union IL-
439 PM CST SAT FEB 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR EASTERN UNION COUNTY...
At 438 PM CST, a severe thunderstorm was located 8 miles east of
Anna, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dongola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CST for southern
Illinois.
LAT...LON 3733 8918 3755 8919 3760 8910 3759 8904
3734 8904 3733 8908
TIME...MOT...LOC 2238Z 241DEG 29KT 3747 8909
HAIL...<.75IN
WIND...60MPH
$$
SPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:24 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 24, 1:24 PM CST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
124 PM CST Sat Feb 24 2018
.SHORT TERM...(Tonight through Monday night)
Issued at 109 PM CST Sat Feb 24 2018
Going forecast is coming into form/on track. If anything, some of
the short term modeling has it here/pushing thru a little quicker,
which is in part why SPC has shaved the western edge of our
Enhanced (svr) risk zone. But all things remain virtually
unchanged, with increasing wind shear/instability peaking around
00Z or shortly thereafter. See linear development already upstream
over western AR, and the warm sector convection is ongoing on
into our southern border counties. Anticipate increasing
convective threat thru nightfall, continuing into early evening
hours. Still high pw's will keep the flooding rains a hazard, with
another 1-2" possible thru the end of the event (higher amounts
locally in thunderstorms). So will re-up the FFA (and FLW's) and
continue thru tmrw morning, as we monitor for severe likelihood
thru the evening hours. It looks like a quick/sharp west to east
exit in the 06z-09z time frame with all pcpn over entirely by
12z. The remainder of the short term (Sunday thru Monday night)
will be recovery time, with High pressure giving dry weather and
generally seasonal temps for this time of year.
.LONG TERM...(Tuesday through Saturday)
Issued at 109 PM CST Sat Feb 24 2018
Ran with the blend and targeted the mid week rain chance,
starting Tue night and ending Thursday evening. During that time
frame, the models are increasingly signalling a wet pattern, with
another 1 to 2 inches on average possible, mainly along/south of
the Ohio river. This won't give a whole lot of recovery time from
the previous wetting, upwards to 3 days. Did go ahead and include
some elevated thunder risk late Tue night, and then again Wed
evening, as GFS shows supportive showalters and even some mucape
in the lower 1 km on the back end (time). This could result in
some locally higher totals, and depending upon how our river stems
are responding, may result in another headline/watch scenario. Not
too sold on convective chances just yet, so that's a maybe, but am
sold on some wet weather for the overall time frame.
Temps hold generally mild for this time of year, with a late week
cooldown behind the mid week storm system/wake of its departure.
&&
.AVIATION...
Issued at 109 PM CST Sat Feb 24 2018
Warm front lifting north will keep restricted cigs/vsbys, along
with increasing rain chances, in the forecast. Behind it, linear
convective chances increase into the evening hours, with IFR
restrictions forecast in thunderstorms for its passage. Gusty
south winds will shift to northwest overnight/with fropa, then
diminish upon clearing out/with high pressure taking over tmrw.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through late tonight for ILZ075>078-080>094.
MO...Flood Watch through late tonight for MOZ076-086-087-100-107>112-
114.
IN...Flood Watch through late tonight for INZ081-082-085>088.
KY...Flood Watch through late tonight for KYZ001>022.
&&Hazardous weather outlook, Feb 24, 3:30 PM CST, 47 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 330 PM CST Sat Feb 24 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 330 PM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Showers and Thunderstorms this afternoon and evening, into the overnight hours, will pose a severe weather and flooding hazard. A Tornado Watch is in effect until 9 pm for most of southeast Missouri, western Kentucky, and far southern Illinois. Refer to the Watch product for details. A Flood Watch remains in effect through late tonight, and that product can be referenced for additional details. In addition, Flood and Flash Flood Warnings remain in effect as a line of thunderstorms with heavy rain impact the area. Numerous river flood warnings are also in effect. Refer to the warning products and their follow up statements for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday An additional 1 to 2 inches of rainfall is possible during the mid week time frame. Refer to the flood warnings and statements for important river flood details, including the latest updated information. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this afternoon and evening for the Tornado Watch. All reports of storm activity are appreciated.
In the hours before
Local storm report, Feb 24, 11:35 AM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1135 AM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM HEAVY RAIN EDDYVILLE 37.08N 88.08W
02/24/2018 M6.07 INCH LYON KY PUBLIC
4 DAY RAINFALL TOTAL RELAYED VIA TWITTER
&&
SPLocal storm report, Feb 24, 2:26 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
226 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 6 E PRINCETON 37.11N 87.78W
02/24/2018 E0.88 INCH CALDWELL KY PUBLIC
NICKEL SIZED HAIL REPORTED AT HWY 672.
&&
ALRSpecial weather statement, Feb 24, 2:46 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CST Sat Feb 24 2018 ILZ090-092>094-KYZ001>009-MOZ112-242200- POPE-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-MISSISSIPPI- INCLUDING THE CITIES OF GOLCONDA, CAIRO, MOUND CITY, METROPOLIS, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, AND CHARLESTON 246 PM CST Sat Feb 24 2018 ...Isolated wind gusts near 40 mph possible through 330 pm CST... Isolated wind gusts up to 40 mph may be possible over the Purchase area of West Kentucky through 330 pm CST. Clouds are beginning to thin near the Kentucky and Tennessee state line. Stronger winds higher in the atmosphere may mix down as skies clear, producing stronger wind gusts during the next hour. Given the wet ground, these stronger winds may down small or diseased trees or tree limbs and toss around loose objects. Smith
Special weather statement, Feb 24, 3:41 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Paducah KY
341 PM CST SAT FEB 24 2018
KYZ022-242200-
Todd KY-
341 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TODD COUNTY UNTIL
400 PM CST...
At 341 PM CST, Doppler radar was tracking a strong thunderstorm over
Guthrie, or 11 miles northeast of Clarksville, moving northeast at 45
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Guthrie and Allensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 900 PM CST for south central
Kentucky.
LAT...LON 3675 8706 3664 8706 3664 8729 3682 8706
3677 8705
TIME...MOT...LOC 2141Z 229DEG 37KT 3663 8715
SPSpecial weather statement, Feb 24, 3:58 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Paducah KY
358 PM CST SAT FEB 24 2018
ILZ088-092-093-MOZ087-111-242230-
Alexander IL-Union IL-Pulaski IL-Cape Girardeau MO-Scott MO-
358 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION...NORTHWESTERN
PULASKI...ALEXANDER...NORTHEASTERN SCOTT AND EAST CENTRAL CAPE
GIRARDEAU COUNTIES UNTIL 430 PM CST...
At 358 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Carbondale to Ware to 7 miles southwest of
Jonesboro to near Kelso. Movement was northeast at 50 mph.
Winds in excess of 45 mph will be possible with these storms.
Locations impacted include...
Cape Girardeau, Scott City, Anna, Jonesboro, Benton, Cobden, Morley,
Tamms, Kelso, Ware, Thebes, Alto Pass, Commerce, Mill Creek, East
Cape Girardea and Lambert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
A tornado watch remains in effect until 900 PM CST for southern
Illinois...and southeastern Missouri.
LAT...LON 3701 8963 3729 8952 3740 8942 3759 8932
3760 8908 3759 8907 3718 8926
TIME...MOT...LOC 2158Z 223DEG 43KT 3764 8920 3745 8937 3738 8937 3719
8949
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:58 AM CST | Areal Flood Warning | PAH | Alexander, Pulaski | 30 hr |
| Feb 24, 3:01 AM CST | Areal Flood Warning | PAH | Massac, Pope | 30 hr |
| Feb 24, 10:24 AM CST | River Flood Warning | PAH | Franklin, Williamson | 8 days |
| Feb 24, 11:57 AM CST | River Flood Warning | PAH | Alexander, Jackson, Union | 6 days |
| Feb 24, 3:58 PM CST | Special Weather Statement | PAH | Alexander, Union | 32 min |
| Feb 24, 3:59 PM CST | Flash Flood Warning | PAH | Alexander, Franklin, Jackson, Johnson, Perry, Pulaski and 2 more | 5 hr |
| Feb 24, 4:41 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 34 min |
| Feb 24, 4:55 PM CST | Severe Thunderstorm Warning | PAH | Williamson | 24 min |
| Feb 24, 5:08 PM CST | Special Weather Statement | PAH | Union | 37 min |
| Feb 24, 5:15 PM CST | Special Weather Statement | PAH | Saline | 45 min |
| Feb 24, 5:25 PM CST | Flash Flood Warning | PAH | Edwards, Gallatin, Hamilton, Hardin, Pope, Saline and 3 more | 5 hr |
| Feb 24, 5:40 PM CST | Special Weather Statement | PAH | Alexander, Pulaski | 35 min |
| Feb 24, 5:49 PM CST | Special Weather Statement | PAH | Johnson | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.